1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Addiction - Kratom to ease off tramadol withdrawal

Discussion in 'Tramadol' started by YmAliass66, Sep 22, 2013.

  1. YmAliass66

    YmAliass66 Newbie

    Reputation Points:
    0
    Joined:
    Sep 21, 2013
    Messages:
    2
    Hi all, this is actually my first post, basically I have been using Tramadol quite regularly for the past year, I never go more than four days at a time before having a day off then getting back for another few nights anything between 200mg to 750mg spread over a few hours. I have been doing this frequently over the last month and when coming off it I have minor withdrawal symptoms, mainly runny nose and consistent sneezing, lack of any energy, aches and nightmares.

    The first day off is fine, then the next day the sneezing and weakness kicks in, third day is pretty similar but from what I have heard from friends and people on boards like this the withdrawal can be a living nightmare. I do not want to stop but maybe use it to the extent that I would not suffer WD for long. For example do you think one night of 400-600g would be fine then take maybe one or two days off before starting again? what is the best way to prevent long term addiction problems whilst enjoying the recreational use?

    Recently I have been reading about Kratom and have read many different things about it, suppliers, different strands etc and it is all a little confusing. I have been told that it can ease opiate withdrawal and be used as a substitute I do not know much about it and my main questions are any of the effects similar to tramadol? what type of kratom would be best to buy to substitute an opiate like feel and in what form, capsules/powder?

    Thank you very much for reading my first post and look forward to hearing any opinions or advice :)
     
  2. ianzombie

    ianzombie Platinum Member & Advisor

    Age:
    41
    Reputation Points:
    12,277
    Joined:
    Jun 12, 2007
    Messages:
    11,140
    Why dont you read through the kratom forum?
    There is a lot of information there and your questions have been asked and answered many times. People are expected to do a little research themselves.
    Read the sticky threads at the top of the forum, you can also search from 'tramadol' within the forum for matching threads.
    Red veined bali kratom is probably the closest to an opiate in terms of effects. Do some research on it.
    Make sure you read the guide to buying kratom to help you know what to avoid.
    Welcome to the site and good luck.
     
  3. Guppe

    Guppe Silver Member

    Reputation Points:
    95
    Joined:
    Mar 5, 2013
    Messages:
    91
    I have very limited experience with tramadol so I am not sure if that continued dosage would cause any harm for you. I would definitely put effort into finding out tho, addictions are no fun, and remember, everyone responds different to drugs.

    The only thing I worry about replacing kratom with tramadol, it that it has a lot more of an effect on your mind and body than kratom alone. Kratom is seriously lacking and has none of these except the opiod receptor agonist.

    Tramadol effects the following brain receptors:
    -Mu-type opioid receptor
    -Sodium-dependent noradrenaline transporter
    -Sodium-dependent serotonin transporter
    -5-hydroxytryptamine 2C receptor
    -Kappa-type opioid receptor
    -Delta-type opioid receptor
    -Glutamate [NMDA] receptor subunit 3A
    -Alpha-7 nicotinic cholinergic receptor subunit
    -Muscarinic acetylcholine receptor M3

    (Source: http://www.drugbank.ca/drugs/DB00193)


    The only thing I worry about replacing kratom with tramadol, is that tramadol has many anti-depressant effects that kratom is seriously lacking and even has none of.

    Kratom will only be effecting/treating the Opiod receptor withdrawal. I do wish you best of luck tho! Will-power has no limits remember! I believe this this will be harder than kicking tradional opiates using kratom just because of the crazy mechanism of action it has on the various brain receptors. You don't have to only worry about the opiod withdrawals

    Edit: Just re-read you were planing to taper off the tramadol. I believe if you taper properly you shouldn't really feel much withdrawal if any.
     
    Last edited: Sep 22, 2013
  4. YmAliass66

    YmAliass66 Newbie

    Reputation Points:
    0
    Joined:
    Sep 21, 2013
    Messages:
    2
    Thanks for all your help, I have had a good browse through the other forums, I might give the Kratom a go but like I said I don't really want to stop Tramadol all together, just enjoy it without getting too addicted, I figure I am just going to have a day or two off in between and see how it goes. I cannot really tell if it is largely a physical or a mental addiction out of boredom or whatever else. My personal situation is not great at the moment is not great so it has been like a good escape. But I thank you all for your help and informative advice, and in the future I will try and do a bit more research, cheers.
     
  5. Gryzor

    Gryzor Titanium Member

    Reputation Points:
    216
    Joined:
    Sep 10, 2007
    Messages:
    246
    Venlafaxine a SNRI is very close to tramadol but lacks u-opioid effects, it covers many of the receptors me Guppe more than any other drug.
    Diphenhydramine may help sleep and alleviate runny nose or brain zaps/lag you may feel whilst coming off tram as its aweak but rapid acting SSRI.
    Finally loperamide a OTC antidiarrheal may help you. some say 8-10mg to start with staves off the flu like opiate withdrawal symptoms, stops the shits and can help a lot with tramadol withdrawal or even tapering. I would search about dosing though.